MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the device analysis of the 7x25 orbit galaxy, the delivery tube (hypotube) was found broken.The findings meet regulatory reporting criteria.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a support assisted coil embolization, a 7x25 orbit galaxy coil (640cr0725, 30451951) couldn't cross through the introducer.The physician changed to another 8x30 orbit galaxy coil (640cr0830, 30465908) but it also failed.The physician switched to a third one to complete the operation.There was not injury report.A echelon 10/0.017"/0° microcatheter was used.No other devices were successfully used with the microcatheter (mc) prior to the encountered resistance.The event did not result in a loss of cerebral target position.He mc was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.The complaint coil did not appear to be damaged at any time.Continuous flush was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force applied to the device.Based on the device analysis of the 7x25 orbit galaxy, the delivery tube (hypotube) was found broken.A non-sterile unit og tdl cmplx frame coil 7x25 was received inside of a pouch at cerenovus for analysis.The device was visually inspected, and it was noted that the hypo-tube is broken in two parts, also the embolic coil was noted protruded from introducer, no other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is in good normal conditions protruded from introducer.The functional test could not be performed due to the broken condition observed on the hypo-tube.Due to the broken condition noted on the hypo-tube, a scanning electron microscope (sem) testing was performed, the results of the scanning electron microscope (sem) test are shown below.Sem results and conclusion: figure 1-2 show evidence of mechanical damage and stress marks on hypo-tube.These damages could be related to the handling of the device, procedural factors may contribute; however, this cannot be conclusively determined.No other anomalies were observed.A manufacturing record evaluation (mre) was performed for the finished device 30451951 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.Since the hypo-tube was observed broken in two a scanning electron microscope (sem) testing was performed.During the visual analysis of the device, it was noted that the hypo-tube for the og tdl cmplx frame coil 7x25 is broken in two, this condition contributed to the customer¿s complaint regarding an impeded in introducer, however the root cause of this condition could not determine at this time.The microscopic inspection revealed that the embolic coil is in good normal conditions protruded from introducer, this condition is related with the customer complaint.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following directions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.
 
Event or Problem Description
As reported by the field, during a support assisted coil embolization, a 7x25 orbit galaxy coil (640cr0725, 30451951) couldn¿t cross through the introducer.The physician changed to another 8x30 orbit galaxy coil (640cr0830, 30465908) but it also failed.The physician switched to a third one to complete the operation.There was not injury report.A echelon 10/0.017"/0° microcatheter was used.No other devices were successfully used with the microcatheter (mc) prior to the encountered resistance.The event did not result in a loss of cerebral target position.The mc was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.The complaint coil did not appear to be damaged at any time.Continuous flush was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force applied to the device.Based on the device analysis of the 7x25 orbit galaxy, the delivery tube (hypotube) was found broken.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12076242
Report Number3008114965-2021-00265
Device Sequence Number17000983
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30451951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10/0.017"/0° MICROCATHETER; OG TDL CMPLX FRAME COIL 8X30
Patient Age67 YR
Patient Weight50